Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Apr 24, 2007, 4:36 AM CDT for Buffalo County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 4:36 AM CDT (09:36 UTC)
- Expired
- Apr 24, 2007, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Whole counties
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:48 AM CDT | FLASH FLOOD | Kearney, NE | NUMEROUS STALLED VEHICLES. WATER UP TO THE DOORS OF VEHICLES AND BUSINESSES. WIDESPREAD STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 240939
FFWGID
NEC019-241530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
436 AM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF KEARNEY.
* UNTIL 1030 AM CDT
* AT 432 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
ON EAST HIGHWAY 30 JUST EAST OF KEARNEY. RADAR INDICATES THAT SEVERAL
INCHES OF RAIN HAS RECENTLY FALLEN ACROSS PORTIONS OF SOUTHERN BUFFALO
COUNTY WITH SEVERAL MORE INCHES OF RAIN POSSIBLE WITHIN THE NEXT SEVERAL
HOURS. PEOPLE IN AND NEAR THE CITY OF KEARNEY ARE ESPECIALLY IN DANGER
AT THIS TIME. THE REST OF BUFFALO COUNTY STANDS A GOOD CHANCE OF GETTING
SEVERAL INCHES OF RAIN OVER THE NEXT SEVERAL HOURS AS WELL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTON...
RIVERDALE...RAVENNA...POOLE...PLEASANTON...MILLER AND AMHERST
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
HEINLEIN1 follow-up statement
000
WGUS73 KGID 241234
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
730 AM CDT TUE APR 24 2007
NEC019-241530-
BUFFALO NE-
730 AM CDT TUE APR 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
BUFFALO COUNTY...
AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTON...
RIVERDALE...RAVENNA...POOLE...PLEASANTON...ODESSA...KEARNEY...GIBBON
AND AMHERST.
RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN IN
SOUTHERN AND EASTERN BUFFALO COUNTY. ADDITIONAL RAINFALL AMOUNTS OF
A QUARTER TO A HALF INCH ARE EXPECTED BY 9 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
FAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:25 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 3:25 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 325 AM CDT TUE APR 24 2007 .DISCUSSION...TODAY THROUGH THURSDAY...MAIN FORECAST CHALLENGES ARE CHANCES OF SEVERE WEATHER TODAY INTO EARLY TONIGHT WITH HYDROLOGIC ISSUES LIKELY TODAY THROUGH THE FIRST HALF OF WEDNESDAY. WATER VAPOR LOOP SHOWED A LARGE POSITIVELY TILTED TROUGH OVER THE ROCKY MOUNTAIN STATES WITH AN UPPER LOW CENTERED OVER THE 4-CORNERS REGION OF THE DESERT SOUTHWEST. ACROSS NORTHEAST COLORADO...NORTHWEST KANSAS AND SOUTHWEST NEBRASKA LOW LEVEL WARM AIR ADVECTION ALONG WITH A DIFLUENT FLOW ALOFT HAD LED TO NUMEROUS THUNDERSTORMS ACROSS THE REGION. A COLD POOL ASSOCIATED WITH AN ONGOING MCS OVER NORTHWEST KANSAS AND SOUTHWEST NEBRASKA HAD GREATLY DIMINISHED THE TORNADIC THREAT IN THAT AREA WHILE SMALL HAIL AND FLOODING RAINS CONTINUED TO BE PROBLEMATIC NORTH OF THE KANSAS/NEBRASKA BORDER. FOR TODAY...THE BEST POTENTIAL FOR SEVERE WEATHER EXISTS IN THE NEAR-TERM AND IS MODERATE TO HIGH AS MANY ELEMENTS WILL COME TOGETHER. MONDAY EVENINGS MODELS WERE IN GOOD AGREEMENT THAT THE AFOREMENTIONED CLOSED UPPER LOW AND ASSOCIATED SURFACE LOW WILL LIFT NORTHWARD SOMEWHAT AS THEY MOVE INTO SOUTHEAST COLORADO. A DRYLINE OVER EASTERN COLORADO WILL PUSH NORTHEASTWARD TODAY INTO WESTERN/CENTRAL KANSAS AS A WARM FRONT REMAINS JUST TO OUR SOUTH AND THE LEFT FRONT QUADRANT OF A 90 KNOT UPPER LEVEL JET NOSES INTO NORTHWEST AND NORTH CENTRAL KANSAS. SUN REACHING THE GROUND EARLY IN THE DAY OVER WESTERN KANSAS WILL LEAD TO RAPIDLY STEEPENING LAPSE RATES AS SURFACE BASED CAPES APPROACH 1600 J/KG WITH LITTLE IN THE WAY OF ANY MID LEVEL CAPPING. STRONG MID TO DEEP LAYER SHEAR WILL ALSO BE IN PLACE WITH SIG TOR VALUES INDICATING A MODERATE TO HIGH CHANCE OF TORNADIC ACTIVITY OVER OUR KANSAS COUNTIES FROM MIDDAY INTO THE AFTERNOON. LOOKING NORTH...HYDRO ISSUES WILL BE A CONCERN OVER THE NEBRASKA COUNTIES AS PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE 1 INCH AND A RELENTLESS EASTERLY UPSLOPE FLOW DRIVES SHOWER/THUNDERSTORM PRODUCTION DURING THE SAME TIME THAT THE TORNADO THREAT LINGERS TO THE SOUTH. FLASH FLOOD WATCH ORIGINALLY ISSUED DURING THE DAY SHIFT ON MONDAY...AND SCHEDULED TO RUN FROM THIS MORNING INTO WEDNESDAY MORNING...STILL LOOKS VERY GOOD. TONIGHT...THE CLOSED LOW WILL TRANSLATE INTO SOUTHWEST KANSAS AS A NORTHEAST FLOW DEVELOPS ALOFT OVER THE FORECAST AREA. THE DRYLINE DISSIPATES IN THE EARLY EVENING HOURS AS IT PUSHES EASTWARD INTO EASTERN KANSAS TAKING AVAILABLE CAPE/INSTABILITY AND THE TORNADIC THREAT WITH IT. HYDRO ISSUES WILL LINGER OVER THE NEBRASKA COUNTIES AS PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE 0.80 INCH. WEDNESDAY THROUGH THURSDAY...THE UPPER LOW MOVES FROM SOUTHWEST KANSAS INTO NORTH CENTRAL OKLAHOMA WITH THE FLOW WEAKENING BOTH AT THE SURFACE AND ALOFT. PRECIPITATION WILL BE WINDING DOWN DURING THE MORNING HOURS AND WILL HAVE MOSTLY ENDED BY THE LATE AFTERNOON HOURS AS THE LOW PRESSURE SYSTEM PROGRESSES AWAY FROM THE CENTRAL PLAINS AND HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE WEST. DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY AS THE DEVELOPING RIDGE FINALLY DOMINATES THE LOCAL WEATHER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH 4 AM TODAY THROUGH 7 AM WEDNESDAY MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087. KS...NONE. && 19
Hazardous weather outlook, Apr 23, 11:48 AM CDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1148 AM CDT MON APR 23 2007 NEZ039>041-046>049-060>064-072>077-082>087-241200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1148 AM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...PRIMARILY AFTER 3 AM. THE MAIN THREAT IS EXPECTED TO BE LARGE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A RISK OF FLASH FLOODING TUESDAY AND TUESDAY NIGHT. SOME AREAS MAY RECEIVE MODERATE TO HEAVY RAIN ALL DAY TUESDAY AND MUCH OF TUESDAY NIGHT. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...WITH THE MAIN THREAT AGAIN EXPECTED TO BE LARGE HAIL. EXPECT SUSTAINED NORTH TO NORTHEAST WINDS TO BE NEAR 30 MPH WITH FREQUENT GUSTS TO 40 MPH TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1148 AM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...PRIMARILY AFTER MIDNIGHT. THE MAIN THREAT IS EXPECTED TO BE LARGE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY...WITH THE MAIN THREAT EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT MAY AT TIMES PRODUCE HEAVY RAINFALL WHICH COULD ALSO LEAD TO LOCALIZED FLOODING. EXPECT SUSTAINED NORTH TO NORTHEAST WINDS TO BE NEAR 30 MPH WITH FREQUENT GUSTS TO 40 MPH TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Local storm report, Apr 24, 2:34 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
234 AM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL WOOD RIVER 40.82N 98.60W
04/24/2007 E0.75 INCH HALL NE LAW ENFORCEMENT
&&
PFANNKUCHSpecial weather statement, Apr 24, 2:42 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 242 AM CDT TUE APR 24 2007 NEZ073-240830- PHELPS- 242 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOOMIS...OR 8 MILES WEST OF HOLDREGE...AND MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN PHELPS COUNTY BY 250 AM CDT RURAL NORTHEASTERN PHELPS COUNTY BY 300 AM CDT PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
Special weather statement, Apr 24, 2:54 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 254 AM CDT TUE APR 24 2007 NEZ047-048-062-240830- HALL-HOWARD-MERRICK- 254 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HALL...HOWARD AND MERRICK COUNTIES... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALDA...OR 7 MILES SOUTHWEST OF GRAND ISLAND...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... GRAND ISLAND BY 300 AM CDT ST. LIBORY BY 315 AM CDT PALMER BY 330 AM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 3:05 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 305 AM CDT TUE APR 24 2007 NEZ061-240830- BUFFALO- 305 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO COUNTY... AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELM CREEK...OR 15 MILES WEST OF KEARNEY... AND MOVING NORTH AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... AMHERST BY 315 AM CDT MILLER BY 320 AM CDT PLEASANTON BY 330 AM CDT DIME SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. WESELY
Local storm report, Apr 24, 3:12 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
312 AM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM HAIL BERTRAND 40.53N 99.63W
04/24/2007 E0.50 INCH PHELPS NE TRAINED SPOTTER
0256 AM FLOOD BERTRAND 40.53N 99.63W
04/24/2007 PHELPS NE TRAINED SPOTTER
HEAVY RAIN CAUSING SOME STREET FLOODING ALONG HIGHWAY 23.
SEVERAL COUNTY ROAD DITCHES ARE RUNNING NEARLY FULL.
0300 AM HAIL GRAND ISLAND 40.92N 98.37W
04/24/2007 E0.75 INCH HALL NE LAW ENFORCEMENT
COPIOUS AMOUNTS OF DIME-SIZED HAIL REPORTED IN THE CITY
OF GRAND ISLAND BY LOCAL LAW ENFORCEMENT.
&&
PFANNKUCHSpecial weather statement, Apr 24, 3:22 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 322 AM CDT TUE APR 24 2007 NEZ073-240845- PHELPS- 322 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATLANTA...OR 8 MILES SOUTHWEST OF HOLDREGE...AND MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... HOLDREGE BY 330 AM CDT FUNK BY 335 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:03 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 27 min |
| Apr 23, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 47 min |
| Apr 24, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Clay | 51 min |
| Apr 24, 2:13 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 32 min |
| Apr 24, 2:30 AM CDT | Flash Flood Warning | GID | Phelps | 6 hr |
| Apr 24, 8:29 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 13 hr |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | GID | Franklin | 26 min |
| Apr 24, 1:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 28 min |
| Apr 24, 1:33 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 42 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.